Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 26, 2005, 2:34 PM EDT for Allegan County, Michigan. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 2:34 PM EDT (18:34 UTC)
- Expired
- Jun 26, 2005, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Allegan County, MI
The radar
The Grand Rapids radar (KGRR), 54 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:03 PM EDT | TSTM WND DMG | Cheshire Center, MI | POWER LINES DOWNS...OUTAGE IN CHESHIRE |
| Jun 26, 3:22 PM EDT | TSTM WND DMG | 6 Se Allegan, MI | 3 TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 261834 SVRGRR MIC005-261915- /O.NEW.KGRR.SV.W.0052.050626T1834Z-050626T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 234 PM EDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEGAN COUNTY IN SOUTHWEST MICHIGAN * UNTIL 315 PM EDT * AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ALLEGAN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHICORA AROUND 240 PM EDT CHESHIRE CENTER AROUND 250 PM EDT ALLEGAN...OTSEGO AND KELLOGG AROUND 315 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4254 8612 4243 8610 4244 8568 4256 8569 $$ 93
1 follow-up statement
000 WWUS53 KGRR 261851 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 251 PM EDT SUN JUN 26 2005 MIC005-261915- /O.CON.KGRR.SV.W.0052.000000T0000Z-050626T1915Z/ ALLEGAN MI- 251 PM EDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALLEGAN COUNTY UNTIL 315 PM EDT... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CHESHIRE CENTER... OR ABOUT 7 MILES SOUTHWEST OF ALLEGAN...AND MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OTSEGO...KELLOGG AND WATSON BY 315 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4254 8612 4243 8610 4244 8568 4256 8569 $$ 93
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:15 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 26, 11:15 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1115 AM EDT SUN JUN 26 2005 .UPDATE.. STRONG DIFFERENTIAL HEATING GOING ON AT THIS TIME ACROSS SOUTHWEST LOWER MICHIGAN. CLOUD COVER AND SOME SHOWERS AND THUNDERSTORMS ARE HOLDING BACK TEMPERATURES NORTH OF INTERSTATE 96...WHERE CURRENT VALUES ARE IN THE MID 60S TO LOW 70S. FURTHER SOUTH...TEMPERATURES HAVE RISEN ABOVE 80. A TIGHT INSTABILITY GRADIENT EXISTS AS A RESULT WITH LAPS DATA SHOWING BETTER THAN 1000 J/KG CAPE IN THE WARM SECTOR. CIN VALUES ARE LOWEST JUST SOUTH OF KALAMAZOO COUNTY. WOLCOTT IN PROFILER WAS NOT AVAILABLE...BUT SOUNDINGS SHOW A SOUTHWEST FLOW IN THE WARM SECTOR AND MODEL DATA SUPPORTS A NORTHWARD LIFT OF THIS FRONTAL ZONE THROUGH THE AFTERNOON. IT WILL BECOME VERY UNSTABLE THIS AFTERNOON SOUTH OF THE FRONT. CAPE VALUES SHOULD INCREASE TO OVER 2000 J/KG. THE SURFACE TO MID LEVEL THETA E DIFFERENCE WILL BECOME MORE THAN 20 DEG C AND THAT WILL SUPPORT ISOLATED PULSE SEVERE THUNDERSTORMS WITH BRIEF DAMAGING WINDS POSSIBLE. THE BEST LOW LEVEL CONVERGENCE WILL BE ASSOCIATED WITH ANY DEVELOPING LAKE BREEZE. CONSIDERING THE CURRENT SOUTHEAST TO EAST FLOW...THAT WOULD ALLOW FOR SOME CONVECTION FOR THE LAKESHORE COUNTIES AS WELL. THE ONGOING FORECAST LOOKS GOOD. ANY CHANGE WILL BE MINOR. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && MJS
Hazardous weather outlook, Jun 26, 12:40 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1240 PM EDT SUN JUN 26 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-270930- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 1240 PM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST LOWER MICHIGAN. A LAKE BREEZE MAY FOCUS THE THUNDERSTORM DEVELOPMENT BETWEEN ROUTE-31 AND US-131. ONCE DEVELOPED THESE STORMS WILL TRACK SLOWLY NORTHEAST. ANY THUNDERSTORM THAT DOES FORM WILL CONTAIN CLOUD TO GROUND LIGHTNING STRIKES. STRONGER THUNDERSTORMS COULD CONTAIN WINDS TO 40 MPH AND PEA SIZE HAIL. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...WITH BRIEF WIND GUSTS TO 60 MPH POSSIBLE. DUE TO THEIR SLOW MOVEMENT...LOCAL FLOODING OF STREETS IN URBAN AREAS IS ALSO POSSIBLE AS IS SMALL CREEK OVERFLOWS. OVERNIGHT...A SURGE OF WARMER AIR FROM THE SOUTHWEST WILL RESULT IN ADDITIONAL THUNDERSTORMS MOVING ON SHORE FROM LAKE MICHIGAN AFTER MIDNIGHT. ONCE THERE THEY WILL MOVE NORTHEAST REACHING THE LANSING TO MOUNT PLEASANT AREA BY SUNRISE. THESE STORMS SHOULD NOT BE SEVERE BUT ONCE AGAIN COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAT INDEX VALUES WILL REACH INTO THE MID TO UPPER 90S AWAY FROM THE LAKE SHORE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY. FOR MONDAY THROUGH WEDNESDAY...ANY SEVERE WEATHER IS EXPECTED TO REMAIN ISOLATED. LOCALLY HEAVY RAINFALL IS THE BIGGEST HAZARD. THE THUNDERSTORMS ON THURSDAY WILL BE ASSOCIATED WITH AN UNSEASONABLY STRONG COLD FRONT MOVING THROUGH WEST MICHIGAN. IF THE FRONT COMES THROUGH DURING THE AFTERNOON ON THURSDAY THERE IS A GOOD CHANCE STRONG TO SEVERE THUNDERSTORMS WILL RESULT. WE WILL CONTINUE TO MONITOR THIS EVENT AS IT GETS CLOSER IN TIME. ON BOTH MONDAY AND WEDNESDAY HIGH TEMPERATURES COULD REACH THE MID 90S IN MANY AREAS OF SOUTHWEST MICHIGAN. HEAT INDEX VALUES COULD WELL APPROACH 100F BY MID AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY SELF ACTIVATE IF A LOCALLY SEVERE STORM DEVELOPS IN THEIR AREA THIS AFTERNOON THROUGH WEDNESDAY. SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. WDM MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:10 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 55 min |
| Jun 26, 3:01 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 68 min |
| Jun 26, 3:15 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 62 min |
| Jun 26, 4:25 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 68 min |
| Jun 26, 5:33 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 57 min |
| Jun 26, 5:57 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.